It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vaccination & Immunization Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-18-2008, 06:43 AM   #1
Newbie
(female)
 
Join Date: May 2008
Location: Louisiana
Posts: 4
rulfm HB User
Exclamation concerned about shots for nursing school

I take medication for PVC's and high blood pressure. (32/f) I am extremely careful about what I take and eat because of the pvc's. I start school in august and found out I need to have: tetnus, hep series, and mmr. I am worried about getting sick from these shots. I have not had a vaccination other than meningitis for a long time. Am I worring for nothing? Is there anything I can do to make sure I don't get sick from these? thanks for the help.

 
Sponsors Lightbulb
   
Old 05-18-2008, 12:56 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,376
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: concerned about shots for nursing school

Sometimes people do have unpleasant reactions, fevers, etc. However, serious problems among adults are really, really, really rare, whether you have PVC or no.

You might try taking some tylenol and icing the affected site right after the shot.

Trust me, the last thing you want to do is go out and work in a hospital without that hepatitis shot. And how can you tell your patients shots are nothing to be afraid of if you're scared?

 
Sponsors Lightbulb
   
Old 05-18-2008, 04:17 PM   #3
Newbie
(female)
 
Join Date: May 2008
Location: Louisiana
Posts: 4
rulfm HB User
Re: concerned about shots for nursing school

LOL!! You are right!! But it is not the shots I am afraid of, it is the side effects that worry me. I guess reading some of these posts doesn't help either, there are some horror stories here!! LOL

 
Old 05-18-2008, 06:15 PM   #4
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,376
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: concerned about shots for nursing school

Sometimes, when people who've had a vaccine recently get sick, they blame it on the shot, even if there's no evidence the vaccine caused it.

Tetanus might give you a fever, muscle aches or pain near the injection site for a few days. That's relatively common. Serious side effects, though, are pretty darned rare.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Please help. I am confused about Med School and Nursing school naseiyankonch Healthcare Professionals 4 10-08-2010 03:59 PM
quitting nursing school Tjay718 Healthcare Professionals 17 05-11-2010 04:47 AM
depression and nursing school. Tjay718 Depression 10 04-01-2010 03:19 AM
scared to do nursing again teacher2be Healthcare Professionals 18 03-24-2007 07:44 AM
has anyone worked in nursing home? teacher2be Healthcare Professionals 0 02-24-2007 03:09 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!